MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned. conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, using the inline sheath, there was difficulty near the left iliac artery during insertion and the guidewire was exchanged.Resistance was noted while advancing the delivery catheter system (dcs) through both the external and common iliac arteries.After the valve was implanted, as the dcs was being removed from the patient, the nose cone became stuck at the access site.The surgeon used a blade to make space for the nose cone to be removed.An intimal tear was noted in the left femoral artery and was repaired with a graft.The physician reported the tear was likely caused during insertion but was not identified until removal of the dcs at the end of the procedure.It was reported that a non-medtronic closure device was used prior to noting the injury.The minimum femoral access vessel diameter was 5.2 x 7.3mm and the left femoral artery was calcified.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Difficulty advancing or removing the delivery catheter system (dcs) through the access vessel is known to be related to procedural factors, user technique, and/or patient anatomy (angulation, calcification, tortuousity, etc.).The case summary was submitted by the facility showing narrow access vessels (minimum of 5.2mm).This indicates that the potential cause of the difficulty advancing and removing the dcs may have been patient anatomy.Vascular access related complications, such as dissection, are a known potential adverse patient effect per the device instructions for use (ifu), and are typically related to patient factors (anatomy, comorbidities, etc.), and/or procedural effects (sheath used, user technique, puncture cut location, etc.).Based on the limited information available, an assignable root cause of the vascular complication cannot be determined and the relationship to the dcs could not be established.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7594100
Report Number2025587-2018-01452
Device Sequence Number18900759
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2019
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008938610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight45